Jump to content
Sign in to follow this  
Surcie

Hello, all. I'm Surcie.

Recommended Posts

Surcie

I am happy to have found this site. As I wean myself off of Cymbalta, I anticipate needing kindred spirits! So far I have been less than happy with the guidance I have received from doctors, pharmacists, nurses, and drug manufacturers. I truly believe we, as patients, need to be our own best advocates. This has never been clearer to me than it is now.

 

I am juggling several health conditions, none life-threatening, that require treatment by different doctors and various medicines, and  I will mention some of the more significant ones here.I have ADD, which was diagnosed about ten years ago, for which I take Adderall. I have battled chronic migraines since I was ten (I am 42 now), and after trying many not-very-helpful medicines have found an amazing non-medicine therapy that actually works for me -- wearing an orthotic on my lower teeth to treat TMJ disorder. I am learning how to treat the symptoms of my sleep disorder, idiopathic hypersomnia, which was just diagnosed about three months ago. I have high hopes that the medicine prescribed to treat my sleep problems (Xyrem) will ultimately improve my quality of life. I lose a lot of time to sleep, and the sleep is not restorative. 

 

I am very motivated to read a lot about all of my treatments, because I have found out through experience that medical professionals do not always know as much as I presume they do. Learning about Xyrem is the impetus for my discontinuing the Cymbalta, though I had to initiate this myself after discovering the two drugs work against each other.

 

I look forward to reading your stories and getting to know people with similar (or even dissimilar!) experiences. I am on a quest for better quality of life!

Share this post


Link to post
Hopefull

Hi Namaste,

 

I hope you get better. It is good to share your thoughts and feelings with other people that are going through similar experiences.  I have an anxiety and depression too. Are you benefiting from anti-depressants? Would melatonin tablets help with your sleep? Acupuncture can sometimes help with withdrawal symptoms. All the best to you.

Share this post


Link to post
mammaP

Hi Surcie, welcome to SA. I am glad you found us. There are many medicines that

should not be taken together but doctors don't seem to have a clue! You would think that in these days

of technology there would be software on their computers that flag up when a med is prescribed that 

fights against one that is already being taken! 

 

We recommend no more than 10% reduction of the CURRENT dose, the reduction would get less with

each drop. Here is the topic for tapering cymbalta. http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/

 

I hope your taper goes well for you.  :)

Share this post


Link to post
Petunia

Hi Surcie,

Welcome, and thank you for posting an introduction.  Congratulations on deciding to improve your life by reducing medications, you will receive a lot of help and support here.

 

Please would you add details of Adderall to your signature as that is a relevant medication in your situation. If you include dose of medication, and the dates you started taking it, and dates you reduced or stopped, that makes it easy for people to understand your progress and offer suggestions.

 

Thanks,

Petu.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy